It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Lexapro and serious weight gain!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-11-2007, 07:38 PM   #1
    sons2
    Member
    (female)
     
    sons2's Avatar
     
    Join Date: Apr 2005
    Posts: 56
    sons2 HB User
    Lexapro and serious weight gain!

    Hi to all,

    I know I'm beating a dead horse here...........but I have gained 38 lbs in 4 months while taking Lexapro! Although I loved it, felt great, I can't deal with the weight issue, neither can my Doc.

    He just weaned me off, put me on Wellbutrin 300 mg.......my question is anybody getting the Lexapro weight off?

    Thanks for any info.....
    sons2

     
    Sponsors Lightbulb
       
    Old 07-11-2007, 09:50 PM   #2
    teresa2007
    Senior Veteran
    (female)
     
    teresa2007's Avatar
     
    Join Date: Jan 2007
    Location: gambier,ohioUSA
    Posts: 618
    teresa2007 HB User
    Re: Lexapro and serious weight gain!

    No, unfornately im not but i am very very stressed all the time so im sure that doesnt help.Tee

     
    Old 07-15-2007, 09:10 PM   #3
    plasva
    Veteran
    (female)
     
    plasva's Avatar
     
    Join Date: Apr 2006
    Location: USA
    Posts: 470
    plasva HB User
    Re: Lexapro and serious weight gain!

    Hi,
    I too gained weight on Lexapro, but I admit I continued to eat plenty of junk food (which I could do before the Lex, without gaining weight, but on the Lex, no such luck!).
    I went off Lexapro about 1.5 years ago (slowly, to avoid side effects and a return of depression). At that point, the weight gain pretty much stopped (I've only gained 1 or 2 pounds in the past year-and-a-half.)
    I read an article recently that said weight gain from Lexapro is due to how it affects hormones (probably true) and is due to water weight (a load of nonsense!)
    However, I didn't LOSE any of what I gained until just the last few weeks-- I joined a gym, have been working out EVERY day (except one due to leg cramps) and have completely changed the way I eat (much healthier!) and have already lost 3 pounds. So don't lose hope... I think you'll be able to lose the weight now that you're off the Lexapro, but it might take exercise and healthy eating. It's possible you'll continue to gain on Wellbutrin (a friend of mine gains on any SSRI, even Wellbutrin), but hopefully you won't.
    If you're not used to exercising, start out SLOWLY to avoid soreness, leg cramps, and fatigue. Slowly build up greater speed and the length of the workout. Talk to your doctor before starting a new exercise program.
    I hope you're doing well; don't lose hope!,
    Plas.

     
    Old 07-15-2007, 11:12 PM   #4
    hamstachick
    Member
    (female)
     
    hamstachick's Avatar
     
    Join Date: Jul 2007
    Location: midwest
    Posts: 95
    hamstachick HB User
    Re: Lexapro and serious weight gain!

    Wow, ok, how many people HAVE gained weight on Lexapro and could it be from snacking or what? Also, what mgs. would you have to take for that to happen?

     
    Old 01-15-2013, 06:10 AM   #5
    lindseygriffin
    Newbie
    (female)
     
    lindseygriffin's Avatar
     
    Join Date: Jan 2013
    Location: charlotte, NC
    Posts: 1
    lindseygriffin HB User
    Re: Lexapro and serious weight gain!

    Ive been on lexapro for years and with diet and exercise I lost 45 pounds. I had no idea lexapro "makes you gain weight." You might want to just pay closer attention to what your eating and make sure you get excercise.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    bulimia, lexapro, & frustration Linda86 Eating Disorder Recovery 1 08-20-2009 07:11 PM
    Lexapro Experience CyberNick Anxiety 4 03-05-2009 12:34 AM
    Lexapro or Wellbutrin SR for Dysthymia?? mamajulie54 Depression 5 06-11-2008 03:10 PM
    Lexapro and weight gain/loss sj870 Depression 3 11-27-2007 08:51 AM
    lexapro and HUGE weight gain sophiekaris Depression 16 11-16-2007 12:05 PM
    lexapro and weight gain glo81 Depression 1 09-03-2007 08:58 PM
    Lexapro...pro's and con's anyone??? katie865 Depression 6 04-28-2005 09:14 PM
    Lexapro and weight gain Cathi3 Depression 11 03-23-2005 10:03 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:10 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!